Stable left and right Bousfield localisations

Barnes, David and Roitzheim, Constanze (2014) Stable left and right Bousfield localisations. Glasgow Mathematical Journal, 56 (1). pp. 13-42. ISSN 0017-0895. (doi:https://doi.org/10.1017/S0017089512000882) (Full text available)

PDF (Barnes-Roitzheim: Stable left and right Bousfield localisations)
Download (394kB) Preview
[img]
Preview
Official URL
http://dx.doi.org/10.1017/S0017089512000882

Abstract

We study left and right Bousfield localisations of stable model categories which preserve stability. This follows the lead of the two key examples: localisations of spectra with respect to a homology theory and A-torsion modules over a ring R with A a perfect R-algebra.We exploit stability to see that the resulting model structures are technically far better behaved than the general case.We can give explicit sets of generating cofibrations, show that these localisations preserve properness and give a complete characterisation of when they preserve monoidal structures. We apply these results to obtain convenient assumptions under which a stable model category is spectral. We then use Morita theory to gain an insight into the nature of right localisation and its homotopy category. We finish with a correspondence between left and right localisation.

Item Type: Article
Projects: [UNSPECIFIED] Finiteness structures in chromatic derived categories
Uncontrolled keywords: Model categories, Bousfield localisation, stable homotopy theory
Subjects: Q Science > QA Mathematics (inc Computing science) > QA440 Geometry > QA611 Topology > QA612 Algebraic topology
Divisions: Faculties > Sciences > School of Mathematics Statistics and Actuarial Science > Pure Mathematics
Depositing User: Constanze Roitzheim
Date Deposited: 05 Dec 2013 11:46 UTC
Last Modified: 12 Jan 2017 19:02 UTC
Resource URI: https://kar.kent.ac.uk/id/eprint/33272 (The current URI for this page, for reference purposes)
  • Depositors only (login required):

Downloads

Downloads per month over past year